Alert archive / Montana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 9, NWS Glasgow, MT

May 27, 2004Roosevelt County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at May 27, 2004, 1:31 PM MDT for Roosevelt County, Montana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2004, 1:31 PM MDT (19:31 UTC)
Expired
May 27, 2004, 2:30 PM MDT
In force
59 min
Issued by
NWS Glasgow, MT
Area
Counties, with a storm outline in the text

County Roosevelt County, MT

The radar

The Glasgow radar (KGGW), 120 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:26 AM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 27, 9:26 AM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
926 AM MDT THU MAY 27 2004

.SHORT TERM...FOR NORTHEAST MONTANA TODAY
WEAK UPPER RIDGE TRYING TO BUILD INTO THE AREA FROM THE
WEST...HOWEVER IN THE INTERIM WE HAVE A MODERATELY UNSTABLE
ATMOSPHERE WITH MOISTURE OPLENTY. NOT SEEING MUCH IN THE WAY OF A
TRIGGERING MECHANISM...ALTHO IT WOULD ONLY TAKE A LITTLE SHOT OF
ENERGY TO SPUR SHOWERS AND A FEW THUNDERSTORMS. STAGNANT
QUASI-STATIONARY FRONT LYING ACROSS THE NORTHEAST CORNER OF THE
CWA...AND THIS SEEMS TO BE THE MOST LIKELY PLACE FOR CONVECTION THIS
AFTERNOON. THERE ARE ALSO A FEW DWINDLING SHOWERS THERE FROM LAST
NIGHT. WILL KEEP THE HIGHER CHANCE POPS IN THE NORTHEAST AND TAPER
DOWN TO SLIGHT CHANCE IN THE SOUTHWEST FOR THIS AFTERNOON. SATELLITE
IMAGERY INDICATING LOTS OF SUN FOR AT LEAST THE LATE MORNING HOURS
SO TEMPERATURES SHOULD BUMP UP NICELY. WILL DROP THE FLOOD WATCH NOW
AS THE MILK RIVER HAS BEHAVED ITSELF ABOUT AS EXPECTED.

.LONG TERM... SATURDAY NIGHT THROUGH THURSDAY....
CURRENT FORECAST LOOKS ON TRACK DESPITE MODEL INCONSISTENCIES ON HOW
TO HANDLE THE NEXT SYSTEM.  LATEST MODEL RUNS FAVOR A MORE NORTHERLY
AND SLIGHTLY SLOWER SOLUTION...RESULTING IN A WETTER AND COOLER
WEEKEND FOR THE AREA. POSSIBLE MODERATE RAINFALL OVER THE AREA THIS
WEEKEND COULD POTENTIALLY RESULT IN FLOODING IN MANY AREA STREAMS
AND RIVERS.  THIS IS CURRENTLY THE 14TH WETTEST MAY ON RECORD IN
GLASGOW...AND HAVE DECENT SHOT OF CRACKING THE TOP TEN THIS UPCOMING
WEEKEND.  SURFACE TROUGH MOVES INTO THE AREA ON SUNDAY AND REMAINS
IN THE AREA THROUGH EARLY NEXT WEEK.  LOW BEGINS TO MOVE OUT OF THE
AREA MONDAY INTO TUESDAY... BUT TIMING IS STILL UNCLEAR.  FORECAST
WILL POSSIBLY NEED TO BE TWEAKED AROUND THIS TIME FRAME ONCE TIMING
ISSUES BECOME RESOLVED. WARMER AIR MOVES IN BEHIND THIS LOW AS A
RIDGE ATTEMPTS TO BUILD INTO THE AREA DURING MID TO LATE PORTIONS OF
NEXT WEEK. BT

&&

.HYDRO...MORE RAIN OVER THE NEXT SEVERAL DAYS WILL CREATE MORE
RUNOFF. ONE AND THREE HOUR FLASH FLOOD GUIDANCE IS ONLY AROUND AN
INCH IN THE MILK RIVER DRAINAGE BASINS SO ANY HEAVY RAIN THAT OCCURS
WILL LIKELY RESULT IN MORE FLOODING.

&&

.GGW WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 27, 5:45 AM MDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
545 AM MDT THU MAY 27 2004

MTZ016>027-059>062-281200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-DANIELS-
DAWSON-EASTERN ROOSEVELT-GARFIELD-MCCONE-NORTHERN PHILLIPS-
NORTHERN VALLEY-PETROLEUM-PRAIRIE-RICHLAND-SHERIDAN-
SOUTHWEST PHILLIPS-WESTERN ROOSEVELT-WIBAUX-
545 AM MDT THU MAY 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA

.DAY ONE...
RECENT RAINFALL HAS RESULTED IN RISING WATER LEVELS ON THE MILK RIVER
IN VALLEY COUNTY. THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD
WATCH FOR THE MILK RIVER FROM TAMPICO TO GLASGOW THROUGH 6 PM TODAY.
REFER TO GTFFFAGGW OR WGUS65 KGGW FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...
THE POTENTIAL EXISTS FOR WIDESPREAD RAINFALL ACROSS THE AREA THIS
WEEKEND. ANY ADDITIONAL RAINFALL COMBINED WITH ALREADY SATURATED
GROUND MAY RESULT IN RISING WATER LEVELS ON AREA RIVERS AND STREAMS.
REFER TO GTFESFGGW OR FGUS75 KGGW FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 1:14 PM MDTSevere Thunderstorm WarningGGWWibaux31 min

Nearby

Severe Thunderstorm Warnings in Montana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.